Oklahoma, 2008

Hail in Oklahoma, March 30, 2008

March 30, 2008 · NWS SHV · 1 event in 1 county or zone

Severe thunderstorms which began during the evening hours of March 29th, continued into the predawn hours of March 30th. with large hail and damaging thunderstorm winds the result.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Severe thunderstorms which began during the evening hours of March 29th, continued into the predawn hours of March 30th. These thunderstorms continued to develop in an unstable and moist airmass...with large hail and damaging thunderstorm winds the result.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 29, 8:38 PM CST, 3 hours 57 minutes earlier.

Area forecast discussion, Mar 29, 8:38 PM CST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
938 PM CDT SAT MAR 29 2008

.DISCUSSION...
DEEP CONVECTION MOVED INTO EAST TX DURING THE EVENING. WARM FRONT
EAST TO WEST...JUST NORTH OF INTERSTATE 20. CONVECTION MAY JUMP
OVER WARM FRONT WITH DECENT 850 SOUTH FLOW 25 TO 30 KTS...BUT WITH
MUCH LESS INSTABILITY CONVECTION WILL WEAKEN. COOL AIR NORTH OF
FRONT NEARING DEWPOINTS. THUS...WILL GO SCATTERED SHOWERS...WITH
ISOLATED TSTMS...AND PATCHY FOG...NORTH OF FRONT AFTER MIDNIGHT.
SOUTH OF FRONT...SCATTERED SHOWERS AND THUNDERSTORMS. MADE SEVERAL
OTHER ADJUSTMENTS TO GRIDS...INCLUDING TEMPERATURES. /VII/

&&

.AVIATION...
TSTMS NE TX...NW LA...EXTREME SW AR NEXT FEW HOURS. LOW
CIGS...VIS...ADN STG WINDS PSBL AT TYR...GGG...SHV SITES.
PATCHY FOG MAY DEVELOP NORTH OF WARM FRONT...MAINLY TXK...ELD
SITES.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  65  79  63  78 /  40  30  20  60
MLU  66  81  61  81 /  30  30  20  40
DEQ  51  78  61  73 /  30  30  20  70
TXK  56  79  63  77 /  30  30  20  70
ELD  57  82  61  79 /  30  30  20  60
TYR  63  78  66  76 /  40  30  20  70
GGG  65  78  64  76 /  40  30  20  70
LFK  68  78  66  78 /  40  30  20  50

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Mar 29, 6:14 PM CST, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT SAT MAR 29 2008

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-301100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
714 PM CDT SAT MAR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...TONIGHT

A FRONTAL BOUNDARY...JUST SOUTH OF INTERSTATE 20...WILL PROVIDE A
FOCUS FOR RENEWED SHOWER AND THUNDERSTORM DEVELOPMENT OVERNIGHT.
AN AREA OF ONGOING STRONG TO SEVERE THUNDERSTORMS...WILL MOVE INTO
PORTIONS OF NORTHEAST TEXAS...SOUTH OF INTERSTATE 20...BY AROUND
SUNSET...AND SPREAD NORTHEASTWARD INTO NORTHERN LOUISIANA...BY
AROUND MIDNIGHT. LARGE HAIL AND STRONG DAMAGING WINDS ARE POSSIBLE IN
THE STRONGEST STORMS...MAINLY IN EAST TEXAS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE REGION
SUNDAY. HOWEVER...SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP
ACROSS NORTHCENTRAL TEXAS AND EASTERN OKLAHOMA BY MIDDAY MONDAY...
AHEAD OF A STRONG UPPER LEVEL DISTURBANCE THAT WILL RAPIDLY MOVE
EAST ACROSS THE SOUTHERN PLAINS. THESE STORMS ARE EXPECTED TO
ORGANIZE INTO A SQUALL LINE MONDAY AFTERNOON AS THEY ENTER
SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS...AND WILL AFFECT THE
REMAINDER OF THE REGION MONDAY NIGHT. SOME STORMS MAY BECOME
BECOME SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES POSSIBLE. THE STORMS ARE EXPECTED TO EXIT THE REGION
EARLY TUESDAY MORNING...THUS ENDING THE SEVERE WEATHER THREAT.

ANOTHER STRONG UPPER LEVEL DISTURBANCE WILL TRAVERSE THE SOUTHERN
PLAINS THURSDAY...WHICH COULD BRING ANOTHER THREAT OF THUNDERSTORMS
TO THE REGION THURSDAY AFTERNOON AND NIGHT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER...HAM RADIO OPERATOR...AND EMERGENCY MANAGEMENT
PERSONNEL ACTIVATION...IS NOT ANTICIPATED AT THIS TIME.

VII

In the hours before

Local storm report, Mar 29, 11:09 PM CST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     FLASH FLOOD      LONGVIEW                32.52N 94.76W
03/29/2008                   GREGG              TX   OFFICIAL NWS OBS

            RETIRED NWS EMPLOYEE REPORTED 1.7 INCHES OF RAINFALL IN A
            30 MINUTE TIME PERIOD AT HIS HOME

&&

PO
Local storm report, Mar 29, 11:16 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1216 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             NEW LONDON              32.27N 94.93W
03/29/2008  E1.75 INCH       RUSK               TX   TRAINED SPOTTER

&&

12
Local storm report, Mar 29, 11:19 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1219 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     DENSE FOG        10 SE HENDERSON         32.05N 94.68W
03/29/2008                   RUSK               TX   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE

&&

12
Local storm report, Mar 29, 11:21 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1221 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0908 PM     TSTM WND DMG     KILGORE                 32.39N 94.87W
03/29/2008                   GREGG              TX   LAW ENFORCEMENT

            NUMEROUS TREES AND POWERLINES DOWN ACROSS THE NORTHERN
            PORTION OF THE COUNTY...MANY RESIDENTS WITHOUT POWER

&&

12
Local storm report, Mar 30, 12:09 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
109 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0930 PM     HAIL             LONGVIEW                32.52N 94.76W
03/29/2008  E1.00 INCH       GREGG              TX   CO-OP OBSERVER

            QUARTER SIZED HAIL IN LONGVIEW

1245 AM     HAIL             HOPE                    33.67N 93.59W
03/30/2008  E0.88 INCH       HEMPSTEAD          AR   LAW ENFORCEMENT

            NICKEL SIZED HAIL ON THE NORTH SIDE OF HOPE

&&

15
Local storm report, Mar 30, 12:12 AM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
112 AM CDT SUN MAR 30 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     TSTM WND DMG     10 SE HENDERSON         32.05N 94.68W
03/29/2008                   RUSK               TX   TRAINED SPOTTER

            NUMEROUS TREES DOWN NEAR THE COMMUNITY OF PRICE

&&

15

The radar

The Western Arkansas radar (KSRX), 143 km away, was scanning. The volume nearest the first event began at 06:35 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, McCurtain

When
March 30, 12:35 AM CST
Where
McCurtain County, 4.58 mi E of Broken Bow
Measured
1.25 in hail
Reported by
Fire Department/Rescue
Coordinates
34.030, -94.650

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, March 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 87522.